[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] albuterol and diabetes

Cory has pneumonia and an asthma flare up along with allergies bugging him. 
Today the ped prescribed some albuterol and zithromax along with the his 
usual Zyrtec.  I told her I was concerned about the steroid inhaler usage due 
to the diabetes.  She first told me that inhaled steroids were topical meds 
and would have no effect.  Then she said IF he did have an effect it would be 
to lower the blood sugar and then there would be a big risk of DKA.  NOW this 
sure is news to me.  I thought diabetics were at risk of DKA when b/s was 
high NOT when it was low!  When he first got sick I had to increase his basal 
to keep him in the 150 - 200 range.  Now I have had to increase it even more 
and it is in the 300 - 450 range and climbing!  NO this is not a rebound as I 
am checking every 2 hours and he is high at every check. He is no sicker, as 
a matter of fact his fever is coming down and he is coughing a little less.  
I think it is the meds that are causing his b/s to go high.
Has anyone had an experience with this and if so did you find a good solution 
that you can share?
Susan S. from the wonderful state of Ohio where we have the most knowledgable 
docs in the land!  Tee Hee
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml